Richard M. Wodka, MD; Erwin W. S. Jeong, PharmD
To the Editor: Typewriter correction fluid (for example, Liquid Paper, Liquid Paper Corporation, Boston, Massachusetts) is composed of opaque, inert pigments and the halogenated hydrocarbon solvents trichloroethylene and 1,1,1-trichloroethane (1). During the past years, typewriter correction fluid has become a new substance of abuse among adolescents because of its easy availability and inexpensive cost. By concentrating the liquid in a closed system, the person can inhale a large dose of the hydrocarbon vapors and experience a form of euphoria.
The intentional inhalation of typewriter correction fluid has been reported to cause nausea and vomiting, dizziness, coma, cerebral edema, and sudden
Learn more about subscription options.
Register Now for a free account.
Wodka RM, Jeong EWS. Cardiac Effects of Inhaled Typewriter Correction Fluid. Ann Intern Med. 1989;110:91–92. doi: 10.7326/0003-4819-110-1-91_2
Download citation file:
Published: Ann Intern Med. 1989;110(1):91-92.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only